Discussions By Condition: I cannot get a diagnosis.

Desparate for answers!! Please help!

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: kdudley
  • March 29, 2012
  • 02:41 AM

I need help my son that is 6 years old was diagnosed with ADHD by his pediatrician and put on Vyvanse 20 mg. He took this stregnth for 2 weeks and it seemed to work miracles, Unfortunately on the 3rd week it was not effective at all it appeared as if he was not even taking the medication at all. His pediatrician uped his dose to 30mg at the end of the 3rd week. It was 11 days after that when I noticed that he could not function properly. He looked as if he was having seizures to me but later found out it wasn't. His hands were flexing uncontrolably open and close to the point he would try to sit on them to get them to stop, his eyes would **** to the side and look like they were trying to roll in the back of his head and stay a second or so before returning to normal, he developed this wiping thing where he uses the outside palm area to wipe at his eyes, nose, and mouth to the point that it is very red almost raw; and he also pokes at his ears as if trying to pop them. After trips to the er and his pediatrician we found out his ASO Titer was elevated to 1151. He was put on antibiotics for 10 days and then sent to a nuerologist when the symptoms continued, the hand flexing and eye jerking stopped but then his hands started this rubbing motion of the first finger ontop of the second finger. He was also very emotional and seemed as if he reverted back to when he was 3 years old and yes we did stop the vyvanse. After the nuerologist appointment she decided to continue for 10 more days on antibiotics and then retest the ASO Titer. The second test revealed a result of 632 which was better but the hands and rubbing and emotional issues remained the same. Then we were sent to an Infectionous Desease Specialist 13 days later that retested the ASO Titer and at this time revealed a 1060 result. So, I am now lost, confused, and extremely worried about my 6 year old son that continues to ask when can go to a doctor that will fix me mommy. It breaks my heart to not be able to fix his problems any and all suggestions would be greatly appreciated. Just to inform you everything but the symptoms and ASO Titer is completely normal. He has never had strep or throat infection since he was born. Please help.

Reply Flag this Discussion

1 Replies:

  • What you're describing sounds to me like tics, which may occur as a side effect to some of the ADHD medications.That's what my son had when he was six, after receiving a single dose (of a different ADHD med though). These tics did go away eventually, but it took him 2 months to get over them.. these were stressful months for us, I can tell you. We felt like this would never go away. But it did.As it turns out, many doctors are unaware of this possible side effect. We weren't warned this could happen.I later read the brochure and discovered that the medication shouldn't be used by people who already have tics. Since he never had them before nobody thought about this issue. But now we won't give it to him again.It's worth considering that the raised ASO is a separate issue to this. Good luck!
    DaphnaD 1 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?